Alert archive / Oregon / Special Weather Statements in 2016
Special Weather Statement, NWS Pendleton, OR
NWS Pendleton, OR issued this special weather statement at Jul 18, 2016, 5:20 PM PDT for Union County, Oregon. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 5:20 PM PDT (00:20 UTC)
- Expired
- Jul 18, 2016, 5:45 PM PDT
- In force
- 25 min
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 84 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 4173 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919
WWUS86 KPDT 190020
SPSPDT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
520 PM PDT MON JUL 18 2016
ORZ049-502-503-190045-
NORTHERN BLUE MOUNTAINS OF OREGON OR-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-GRANDE RONDE VALLEY OR-
520 PM PDT MON JUL 18 2016
...SPECIAL WEATHER STATEMENT...
AT 519 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STARKEY...OR 12 MILES SOUTHWEST OF LA GRANDE...MOVING NORTHEAST AT 40
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HILGARD AROUND 530 PM PDT.
LA GRANDE AND ISLAND CITY AROUND 540 PM PDT.
LAT...LON 4520 11786 4519 11787 4516 11785 4508 11833
4531 11855 4548 11801 4522 11785 4520 11783
TIME...MOT...LOC 0019Z 237DEG 34KT 4522 11829
$$
JSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this special weather statement went out at Jul 18, 5:00 PM PDT, 20 minutes earlier.
Area forecast discussion, Jul 18, 5:00 PM PDT, 20 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 500 PM PDT MON JUL 18 2016 .SHORT TERM...Tonight through Thursday afternoon...A low pressure system near the wa/or coast will continue to spin disturbances across our area into tonight. The disturbances will combine with daytime heating to produce thunderstorms across the two state area and some of the storms may become strong and produce gusty winds...hail...frequent lightning with the greatest chances of this occurring is southeast of a line from Madras Oregon to Walla Walla Washington. The convective activity should decrease tonight but with an upper level jet overhead some showers should persist into Tuesday morning mainly over the southern and eastern sections of our area along with the area mountains. As the low pressure remains nearly stationary over the pacnw several disturbances will continue drifting across our region and another round of developing thunderstorms is forecast Tuesday afternoon and again Wednesday afternoon before decreasing in coverage and intensity overnight. While the low pressure remains along the wa/or coast the moisture lessens over the region and the showers should be limited to the area mountains over the eastern third of the area including the east slopes of the wa cascades on Thursday afternoon. Temperatures through the period should remain near normal. .LONG TERM...Thursday night through Monday night...A mi/upper level trough will be on the coast Thursday evening and introduce mid level moisture and marginal instability Thursday evening for a slight chance of Evening thunderstorms in central and NE Oregon as well as far SE Washington. The trough moves across forecast area over night and Friday morning for a chance of showers in the Blue, Elkhorn and Wallowa Mountains and a slight chance of showers along the foothills of the Blue Mountains. Flat zonal westerly flow aloft takes over Friday afternoon for dry conditions. A mid/upper level ridge of high pressure then builds over the region and continues through Saturday night. Models differ on whether or not a mid/upper level short wave moving through the forecast area on Sunday will produce any showers during the day on Sunday. As such I decided to keep a dry forecast due to uncertainty. Sunday night through Monday night a dry SW flow aloft continues for dry conditions Sunday night through Monday night. Polan && .AVIATION...00Z TAFS...VFR conditions are expected to predominate for the next 24 hours. However, visibility and/or ceilings could deteriorate briefly to MVFR/IFR in concentrated showers and isolated thunderstorms KRDM, KBDN and KPDT late this afternoon into this evening. Winds will be light except for gusty and erratic winds near showers and thunderstorms. A few isolated strong to severe thunderstorms are possible late this afternoon and early this evening in east central and NE Oregon and in SE Washington (eastern Walla Walla County, Columbia County and eastward to Idaho). The strongest thunderstorm cells may produce gusty winds and hail to 1.00 inch in diameter up until around 03Z/19th. Polan && .PRELIMINARY POINT TEMPS/POPS... PDT 56 81 57 85 / 30 20 20 10 ALW 59 82 61 86 / 30 20 20 10 PSC 60 86 61 90 / 30 10 10 10 YKM 56 84 56 87 / 30 10 10 10 HRI 59 84 60 89 / 30 10 10 10 ELN 56 80 55 82 / 40 10 10 10 RDM 46 77 45 83 / 40 30 20 10 LGD 53 80 54 80 / 40 20 20 20 GCD 51 81 52 85 / 30 20 20 10 DLS 59 81 61 85 / 30 10 10 10 && .PDT Watches/Warnings/Advisories... OR...None. WA...None. && 97/99/99
In the hours before
Special weather statement, Jul 18, 5:20 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
520 PM PDT MON JUL 18 2016
ORZ049-502-503-190045-
NORTHERN BLUE MOUNTAINS OF OREGON OR-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-GRANDE RONDE VALLEY OR-
520 PM PDT MON JUL 18 2016
...SPECIAL WEATHER STATEMENT...
AT 519 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STARKEY...OR 12 MILES SOUTHWEST OF LA GRANDE...MOVING NORTHEAST AT 40
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HILGARD AROUND 530 PM PDT.
LA GRANDE AND ISLAND CITY AROUND 540 PM PDT.
LAT...LON 4520 11786 4519 11787 4516 11785 4508 11833
4531 11855 4548 11801 4522 11785 4520 11783
TIME...MOT...LOC 0019Z 237DEG 34KT 4522 11829
JSThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:07 PM PDT | Special Weather Statement | PDT | Wallowa | 23 min |
| Jul 18, 6:32 PM PDT | Severe Thunderstorm Warning | PDT | Sherman, Wasco, Wheeler | 28 min |
| Jul 19, 3:52 PM PDT | Special Weather Statement | PDT | Grant | 38 min |
| Jul 19, 4:03 PM PDT | Severe Thunderstorm Warning | PDT | Grant, Umatilla, Union | 42 min |
| Jul 19, 4:45 PM PDT | Severe Thunderstorm Warning | PDT | Union | 45 min |
Nearby
Special Weather Statements in Oregon, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.